Alert archive / Pennsylvania / Special Weather Statements in 2017
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 1, 2017, 4:21 PM EDT for Lancaster County, Pennsylvania. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2017, 4:21 PM EDT (20:21 UTC)
- Expired
- Jul 1, 2017, 4:30 PM EDT
- In force
- 9 min
- Issued by
- NWS State College, PA
County Lancaster County, PA
The radar
The Dover AFB radar (KDOX), 132 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
926
WWUS81 KCTP 012021
SPSCTP
Special Weather Statement
National Weather Service State College PA
421 PM EDT SAT JUL 1 2017
PAZ066-012030-
Lancaster PA-
421 PM EDT SAT JUL 1 2017
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LANCASTER COUNTY UNTIL
430 PM EDT...
At 421 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Churchtown to near Quarryville. Movement was
east at 25 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
New Holland, Wakefield, Quarryville, Terre Hill, Churchtown, Gap,
Paradise, Christiana, White Horse, Bowmansville, Kirkwood, Goodville,
Intercourse, Little Britain, Blue Ball and Georgetown.
LAT...LON 3977 7626 4022 7602 4022 7601 4014 7587
4010 7594 4004 7594 3996 7599 3987 7599
3987 7600 3985 7602 3981 7603 3980 7605
3976 7606 3976 7608 3974 7609
TIME...MOT...LOC 2021Z 268DEG 23KT 4016 7597 3985 7614
$$
KFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 2:05 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 1, 2:05 PM EDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service State College PA 205 PM EDT Sat Jul 1 2017 .SYNOPSIS... A cold front will move through the region late today bringing break in the humidity for the second half of the weekend into early next week. Summertime heat and humidity will return later in the week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Severe thunderstorm watch out for eastern areas until mid evening. Band of showers and storms gaining some punch east of State College, as they head into area of heating to the east. Updated products sent. Earlier discussion below. A lot of clouds across eastern areas, but south central PA just starting to get some heating. Band of showers and storms just ready to move into far western areas. Adjusted grids some. No change in slight risk area. Best chance will be to the east, where dewpoints are higher, if clearing can occur. Overall the front is trending a little faster than in recent days. Some heavy rain across the northwest yesterday and overnight, but expect the main action to be further east, and like yesterday, showers and storms are moving along at about 25 mph, so not seeing a need for any flood products at this point. More detail below. Greater upper forcing should arrive later today - right in time with the heating, but it could arrive a little early to make a maximum impact. Still, CAPEs in the 1500-2000 range in the afternoon west and central and very early evening in the east will mean a loaded powder keg. Triggers in the form of the weak cold/dry front and a lee side trough will help fire up numerous TSRA. Again, it could start early in the day with the main forcing not far away in ern OH at 3 AM. SPC MRGL risk covers the far NW and a SLGT risk covers the rest of the area. Trend is for a mixed-mode of storms ranging from multi-cell clusters to a few lead supercells. This is a good bet as we have already seen one spinning storm across Elk County overnight. LCLs will be relatively low and the NAM progs EHIs to go above 2 units in the eastern half of the area in mid-day. This will be a very busy day if we can get the promised CAPEs. Dewpoints are already in the u60s and l70s over the east and sky clear for the most part there and into the morning. It could be dry over the west by noon or 2 pm at the latest. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... Made some minor changes to the grids. Tried to cut POPS back some. Earlier discussion below. The front moves through and clears out the storms around sunset or a little earlier. Just an isolated shower of two could pop up in the evening under the upper trough as it swings into PA from the NW. Otherwise, it looks dry and dewpoints should dip back to around 60F by morning in the NW but they may hang in the m-u60s all night in the lower Susq - especially if no clearing/drying can occur before sun set there. Thinking is that there should be just enough time between the rain there and sunset to allow for some drying and keep away widespread dense fog. Patchy fog - esp in the rural valleys is possible, though. Sunday looks cooler than normal in the NW. But, it should be just a little warmer than normal in the SE thanks to a light downslope and a good amount of sunshine there. Can't rule out an aftn SHRA/TSRA in the north or the Laurels under the colder air aloft. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Main change so far today was to go with mainly dry conditions for late Sunday. Earlier discussion below. Not a lot of change from recent days. Made a few changes, but left as much of the period Sunday into early Wednesday on the dry side. Still looks wet at times later Wed into Thursday. The big thing is the EC last night went toward other guidance with more of an upper lvl trough by the end of next week. Thus a risk of showers and storms next Friday. Prior to this, looking at more typical summer weather than we have seen so far this season. Temperatures will be close to normal for the period and dewpoints higher than what we have seen this season for the most part. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Much of the area behind band of storms forming to the east of the office. Adjusted timing of band of storms by an hour or so. Main thing was to add wind group with storms, and lower the visibility fcst. While main cold front still to the west, expect improving conditions later this afternoon from west to east. Sunday not looking bad at this point. .OUTLOOK... Mon...Isold PM Tstorm impacts possible southern 1/2 airspace. Tue...Isold PM Tstorm impacts possible southwest 1/3 airspace. Wed...Isold PM Tstorm impacts possible. Thu...Chance of showers and thunderstorms. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Dangelo NEAR TERM...Dangelo/Martin SHORT TERM...Dangelo/Martin LONG TERM...Martin AVIATION...Martin
Hazardous weather outlook, Jul 1, 4:07 PM EDT, 14 minutes before
Hazardous Weather Outlook National Weather Service State College PA 407 PM EDT Sat Jul 1 2017 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>052- 056-057-063-064-022015- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Perry-Dauphin-Cumberland-Adams- 407 PM EDT Sat Jul 1 2017 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ053-058-059-065-066-022015- Columbia-Schuylkill-Lebanon-York-Lancaster- 407 PM EDT Sat Jul 1 2017 ...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 1, 2:07 PM EDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service State College PA
207 PM EDT SAT JUL 1 2017
PAZ056-063-011845-
Perry PA-Cumberland PA-
207 PM EDT SAT JUL 1 2017
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF PERRY AND CUMBERLAND
COUNTIES UNTIL 245 PM EDT...
At 206 PM EDT, Doppler radar indicated a strong thunderstorm near
Newville, moving east at 50 mph.
Dime size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Mechanicsburg, Camp Hill, Carlisle, New Cumberland, Lemoyne, Enola,
Lower Allen, Shippensburg, Harrisburg, Plainfield, Loysville,
Hogestown, Colonel Denning State Park, Mount Holly Springs, Newville,
Bloserville, Duncannon, Wertzville, Boiling Springs and Walnut
Bottom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4012 7756 4013 7759 4040 7752 4042 7702
4037 7702 4035 7693 4032 7691 4029 7692
4023 7686 4021 7689 4023 7690 4020 7693
4019 7691 4019 7693 4016 7691 4015 7703
4007 7714 4000 7749
TIME...MOT...LOC 1806Z 255DEG 43KT 4016 7748
EvanegoSpecial weather statement, Jul 1, 2:12 PM EDT, 2 hours 9 minutes before
Special Weather Statement National Weather Service State College PA 212 PM EDT SAT JUL 1 2017 PAZ036-063-064-011845- Adams PA-Franklin PA-Cumberland PA- 212 PM EDT SAT JUL 1 2017 ...STRONG THUNDERSTORMS WILL AFFECT PARTS OF ADAMS...FRANKLIN...AND CUMBERLAND COUNTIES UNTIL 245 PM EDT... At 211 PM EDT, Doppler radar indicated strong thunderstorms along a line extending from near Shippensburg to near Waynesboro. Movement was east at 35 mph. Dime size hail and wind gusts up to 50 mph are possible. Locations impacted include... Gettysburg, Waynesboro, Greencastle, Wayne Heights, Pine Grove Furnace, Carroll Valley, Fayetteville, Mont Alto, Orrtanna, Aspers, Cashtown, Rouzerville, Arendtsville, Quincy, Gardners, Biglerville, State Line, Idaville, McKnightstown and Bendersville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4000 7748 4007 7714 3972 7724 3972 7780 TIME...MOT...LOC 1811Z 252DEG 31KT 4001 7749 3971 7759 Evanego
Special weather statement, Jul 1, 2:24 PM EDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service State College PA
224 PM EDT SAT JUL 1 2017
PAZ028-049>052-056>058-011900-
Perry PA-Union PA-Northumberland PA-Montour PA-Juniata PA-Dauphin PA-
Snyder PA-Schuylkill PA-
224 PM EDT SAT JUL 1 2017
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF PERRY...UNION...
NORTHUMBERLAND...MONTOUR...JUNIATA...DAUPHIN...SNYDER...AND
SCHUYLKILL COUNTIES UNTIL 300 PM EDT...
At 224 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Hummels Wharf to near Duncannon. Movement was
east at 30 mph.
Wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Northumberland, Sunbury, Shamokin, Lewisburg, Danville, Selinsgrove,
Milton, Mifflinburg, Shamokin Dam, Mooresburg, Kratzerville,
Marshallton, Klingerstown, Stonington, Trevorton, Port Trevorton,
Elysburg, Meiserville, Kreamer and Fairview-Ferndale.
LAT...LON 4052 7659 4048 7668 4042 7666 4042 7714
4101 7701 4103 7657 4100 7657 4096 7652
4088 7653 4088 7651 4085 7650 4084 7651
4082 7649
TIME...MOT...LOC 1824Z 266DEG 24KT 4085 7686 4043 7704
KFSpecial weather statement, Jul 1, 3:14 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service State College PA
314 PM EDT SAT JUL 1 2017
PAZ057-059-064>066-012015-
Lancaster-York-Adams-Lebanon-Dauphin-
314 PM EDT SAT JUL 1 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LANCASTER...
SOUTHEASTERN ADAMS...YORK...SOUTHEASTERN DAUPHIN AND LEBANON
COUNTIES...
At 314 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Harper Tavern to near Littlestown.
Movement was east at 25 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Cornwall, Parkville, Red Lion, New Holland, Manheim, Weigelstown,
Dallastown, Hanover, Myerstown, Ephrata, Palmyra, Annville, Lebanon,
Lititz, Akron, Hummelstown, Millersville, Mount Joy, Willow Street
and Spry.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4042 7673 4041 7629 4014 7587 4010 7594
4004 7594 3996 7599 3987 7599 3985 7602
3981 7603 3973 7610 3974 7611 3972 7614
3972 7714
TIME...MOT...LOC 1914Z 275DEG 23KT 4039 7661 3972 7705
CeruSpecial weather statement, Jul 1, 3:18 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service State College PA
318 PM EDT SAT JUL 1 2017
PAZ058-011945-
Schuylkill PA-
318 PM EDT SAT JUL 1 2017
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL COUNTY UNTIL
345 PM EDT...
At 317 PM EDT, Doppler radar indicated a strong thunderstorm over
Pine Grove, moving east at 35 mph.
Wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Schuylkill Haven, Pottsville, Orwigsburg, Renningers, Pine Grove,
Donaldson, Tremont, Friedensburg, McKeansburg, Ravine, Auburn, Deer
Lake, Landingville, Newtown, Cressona, Lake Wynonah, Port Clinton,
Summit Station, Hegins and Penn State Schuylkill.
LAT...LON 4066 7593 4063 7600 4057 7602 4058 7604
4058 7607 4057 7608 4052 7626 4052 7634
4049 7643 4054 7651 4066 7650 4068 7593
TIME...MOT...LOC 1917Z 272DEG 31KT 4057 7641
KFSpecial weather statement, Jul 1, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
421 PM EDT SAT JUL 1 2017
PAZ066-012030-
Lancaster PA-
421 PM EDT SAT JUL 1 2017
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LANCASTER COUNTY UNTIL
430 PM EDT...
At 421 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Churchtown to near Quarryville. Movement was
east at 25 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
New Holland, Wakefield, Quarryville, Terre Hill, Churchtown, Gap,
Paradise, Christiana, White Horse, Bowmansville, Kirkwood, Goodville,
Intercourse, Little Britain, Blue Ball and Georgetown.
LAT...LON 3977 7626 4022 7602 4022 7601 4014 7587
4010 7594 4004 7594 3996 7599 3987 7599
3987 7600 3985 7602 3981 7603 3980 7605
3976 7606 3976 7608 3974 7609
TIME...MOT...LOC 2021Z 268DEG 23KT 4016 7597 3985 7614
KFThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 11:34 PM EDT | Areal Flood Advisory | CTP | Warren | 3 hr |
| Jul 1, 12:58 AM EDT | Areal Flood Advisory | CTP | McKean, Warren | 2 hr |
| Jul 1, 2:02 AM EDT | Special Weather Statement | CTP | Elk | 43 min |
| Jul 1, 2:22 AM EDT | Severe Thunderstorm Warning | CTP | Elk | 38 min |
| Jul 1, 2:59 AM EDT | Special Weather Statement | CTP | Cameron | 46 min |
| Jul 1, 5:15 AM EDT | Areal Flood Advisory | CTP | Warren | 3 hr |
| Jul 1, 6:10 AM EDT | Areal Flood Advisory | CTP | Elk, McKean | 3 hr |
| Jul 1, 12:08 PM EDT | Special Weather Statement | CTP | Centre | 37 min |
| Jul 1, 12:51 PM EDT | Special Weather Statement | CTP | Centre, Mifflin | 24 min |
| Jul 1, 1:15 PM EDT | Special Weather Statement | CTP | Juniata, Mifflin | 30 min |
| Jul 1, 1:24 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Juniata, Mifflin, Perry, Snyder, Union | 81 min |
| Jul 1, 1:38 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 67 min |
| Jul 1, 2:07 PM EDT | Special Weather Statement | CTP | Cumberland, Perry | 38 min |
| Jul 1, 2:12 PM EDT | Special Weather Statement | CTP | Adams | 33 min |
| Jul 1, 2:22 PM EDT | Areal Flood Advisory | CTP | Lycoming, Sullivan | 3 hr |
| Jul 1, 2:24 PM EDT | Special Weather Statement | CTP | Northumberland | 36 min |
| Jul 1, 2:42 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon | 33 min |
| Jul 1, 3:14 PM EDT | Special Weather Statement | CTP | Lancaster, Lebanon, York | 61 min |
| Jul 1, 3:18 PM EDT | Special Weather Statement | CTP | Schuylkill | 27 min |
| Jul 1, 4:10 PM EDT | Areal Flood Advisory | CTP | Lancaster, York | 3 hr |
| Jul 1, 7:46 PM EDT | Special Weather Statement | CTP | McKean | 14 min |
Nearby
Special Weather Statements in Pennsylvania, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.